MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/WHT RLD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/WHT RLD; STAPLE, IMPLANTABLE
Catalog Number ATW45
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # n54e23.The batch history records were reviewed and the manufacturing criteria were met prior to the release of this batch.
 
Event or Problem Description
Appendectomy: atw45 was fired across a tissue and it got locked.The surgeon opened ec60a and completed the transaction with it.Jjm rep were not at the case.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Batch number: n54e23.Investigation summary: the analysis showed that the atw45 device was received with no apparent damage and with a tr45w cartridge loaded in the device.The reload was received partially fired 1/3 and with the reload lockout spring damaged.The returned device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The device fired without any difficulties, the staple line was complete, and the staples were noted to have the proper b-formed shape.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lock out.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Additional information requested and received: can you please clarify what occurred when the device "got locked"? unknown -did the device lock-out (no staples deployed and no cut line started)? unknown as rep was not present -or, did the device start to deploy staples and cut but could not be completed (partially fire)? partially fire -was there any difficulty opening the device? if yes, how was the device removed from the patient? unknown if yes, did the jaws eventually open? unknown.

Brand Name
45MM ARTICNG LNR CUTR/WHT RLD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8187272
Report Number3005075853-2018-15337
Device Sequence Number16643460
Product Code GDW
UDI-Device Identifier10705036001096
UDI-Public10705036001096
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Catalogue NumberATW45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/29/2019
Patient Sequence Number1